MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10000607
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously reported under medwatch 2031966-2023-00162.This report is being submitted to have an mdr for each k-wire involved.The reported event was confirmed by review of a photograph of the fractured k-wire and radiographs showing the k-wire tip within the vertebral body, anterior to the tip of the pedicle screw.No device was returned to nuvasive qa for evaluation; further, operative notes were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided; however, may have resulted from interference between the tip of the screw and the k-wire in-situ.Labeling review: "¿warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." k-wire should be removed when screw has reached the posterior wall of the pedicle to avoid kink in tip.Ensure the k-wire is not advancing as the path is created over the k-wire.Use lateral fluoroscopy to properly manage the k-wire during pedicle preparation to confirm proper placement and avoid anterior advancement of the k-wire.".Pre-operative warnings: implants and instruments should be protected during storage and from corrosive environments.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
A spinal procedure was conducted at t11/13.During screw implantation at t12, a piece of the k-wire about 9-10mm in length remained in the vertebrae.Then at t11 this occurred again with a piece about 10mm in length.No pieces were retrieved.No patient injury or consequences reported.Report 2 of 2.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17760591
Report Number2031966-2023-00200
Device Sequence Number7094659
Product Code NKB
UDI-Device Identifier00887517512307
UDI-Public887517512307
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000607
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVER: 10000409
Patient Age23 YR
Patient SexMale
Patient RaceAmerican Indian Or Alaskan Native, Asian